Alert archive / Illinois / River Flood Warnings in 2007

River Flood Warning 22, NWS Quad Cities, IA

August 19, 2007Whiteside County, Illinois

NWS Quad Cities, IA issued this river flood warning at Aug 19, 2007, 2:57 PM CDT for Whiteside County, Illinois. It took effect at Aug 21, 2007, 2:08 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 19, 2007, 2:57 PM CDT (19:57 UTC)
In effect from
Aug 21, 2007, 2:08 PM CDT
Expired
Aug 20, 2007, 12:00 PM CDT
In force
Issued by
NWS Quad Cities, IA
Flood severity
Major

County Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 58 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Rock River at Como (CMOI2).

Action stage
10 ft
Minor stage
12.5 ft
Moderate stage
15.5 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05443500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KDVN 191957
FLWDVN
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
257 PM CDT SUN AUG 19 2007

...THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS...

  PECATONICA RIVER AT FREEPORT AFFECTING STEPHENSON COUNTY
  ROCK RIVER AT COMO AFFECTING WHITESIDE COUNTY
  ROCK RIVER NEAR JOSLIN AFFECTING HENRY...ROCK ISLAND AND WHITESIDE 
  COUNTIES
  ROCK RIVER AT MOLINE AFFECTING HENRY AND ROCK ISLAND COUNTIES

.PERIODS OF THUNDERSTORMS TONIGHT THROUGH MONDAY ARE EXPECTED TO RESULT 
IN HEAVY RAINFALL OVER PORTIONS OF SOUTHERN WISCONSIN AND NORTHERN 
ILLINOIS...INCLUDING THE ROCK AND PECATONICA BASINS.  DEPENDING ON 
EXACTLY WHERE THE HEAVIEST RAIN OCCURS...THESE RIVERS ARE EXPECTED TO 
SEE SIGNIFICANT RISES IN THE NEXT FEW DAYS.

SAFETY MESSAGE...ADDITIONAL INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/QUADCITIES.

ILC177-200757-
/O.NEW.KDVN.FL.W.0021.070820T1230Z-000000T0000Z/
/FEEI2.2.ER.070820T1230Z.070821T1200Z.000000T0000Z.UU/
257 PM CDT SUN AUG 19 2007

...FLOOD WARNING IN EFFECT FROM MONDAY MORNING UNTIL FURTHER 
NOTICE...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A
* FLOOD WARNING FOR
  THE PECATONICA RIVER AT FREEPORT.
* FROM MONDAY MORNING UNTIL FURTHER NOTICE.
* AT  2:30 PM SUNDAY THE STAGE WAS 6.5 FEET. 
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE TO
  RISE TO NEAR 15.6 FEET BY TUESDAY MORNING.
* IMPACT...AT 14 FEET...STREET FLOODING OCCURS IN FREEPORT AND WATER 
  AFFECTS A FEW BACK YARDS. WATER ALSO AFFECTS RAILROAD TRACKS IN 
  FREEPORT AND NEAR RIDOTT.
* IMPACT...AT 13 FEET...WATER AFFECTS SEWERS IN LOW LYING SECTIONS OF
  FREEPORT.

$$

ILC195-200757-
/O.NEW.KDVN.FL.W.0022.070820T1751Z-000000T0000Z/
/CMOI2.3.ER.070820T1751Z.070822T1200Z.000000T0000Z.UU/
257 PM CDT SUN AUG 19 2007

...FLOOD WARNING IN EFFECT FROM MONDAY AFTERNOON UNTIL FURTHER 
NOTICE...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A
* FLOOD WARNING FOR
  THE ROCK RIVER AT COMO.
* FROM MONDAY AFTERNOON UNTIL FURTHER NOTICE.
* AT  2:30 PM SUNDAY THE STAGE WAS 4.5 FEET. 
* MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EARLY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 16.4 FEET BY WEDNESDAY MORNING.

$$

ILC073-161-195-200757-
/O.NEW.KDVN.FL.W.0023.070821T0645Z-000000T0000Z/
/JOSI2.3.ER.070821T0645Z.070824T0600Z.000000T0000Z.UU/
257 PM CDT SUN AUG 19 2007

...FLOOD WARNING IN EFFECT FROM LATE MONDAY NIGHT UNTIL FURTHER 
NOTICE...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A
* FLOOD WARNING FOR
  THE ROCK RIVER NEAR JOSLIN.
* FROM LATE MONDAY NIGHT UNTIL FURTHER NOTICE.
* AT  2:30 PM SUNDAY THE STAGE WAS 7.3 FEET. 
* MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TUESDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 18.4 FEET BY EARLY FRIDAY MORNING.
* IMPACT...AT 12.5 FEET...WATER AFFECTS SOME SUMMER COTTAGES ALONG THE 
  RIVER.
* IMPACT...AT 12.0 FEET...WATER AFFECTS LOW LYING AGRICULTURAL LAND.

$$

ILC073-161-200757-
/O.NEW.KDVN.FL.W.0024.070821T1745Z-000000T0000Z/
/MLII2.3.ER.070821T1745Z.070824T0600Z.000000T0000Z.NR/
257 PM CDT SUN AUG 19 2007

...FLOOD WARNING IN EFFECT FROM TUESDAY AFTERNOON UNTIL FURTHER
NOTICE...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A
* FLOOD WARNING FOR
  THE ROCK RIVER AT MOLINE.
* FROM TUESDAY AFTERNOON UNTIL FURTHER NOTICE.
* AT  2:30 PM SUNDAY THE STAGE WAS 9.3 FEET. 
* MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 15.9 FEET BY FRIDAY MORNING.
* IMPACT...AT 12.0 FEET...WATER AFFECTS RESIDENCES NEAR THE 27TH STREET
  BRIDGE.

$$

&& 


IN TABLE FORMAT...OBSERVATIONS AND OFFICIAL NWS FORECASTS...IN FEET.


                              OBSERVED        MON   TUE   WED
LOCATION                 FS   STG DAY TIME  08/20 08/21 08/22
                                             7 AM  7 AM  7 AM
PECATONICA RIVER
 FREEPORT              13.0   6.5 SUN 02 PM  12.9  15.6  15.3  
ROCK RIVER
 COMO                  10.0   4.5 SUN 02 PM   8.2  15.5  16.4  
 JOSLIN                12.0   7.3 SUN 02 PM   8.0  13.2  16.8  
 MOLINE                12.0   9.3 SUN 02 PM   9.3  11.2  13.9
3 follow-up statements
000 
WGUS83 KDVN 200209
FLSDVN
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
909 PM CDT SUN AUG 19 2007

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ILLINOIS...

  PECATONICA RIVER AT FREEPORT AFFECTING STEPHENSON COUNTY
  ROCK RIVER AT COMO AFFECTING WHITESIDE COUNTY
  ROCK RIVER NEAR JOSLIN AFFECTING HENRY...ROCK ISLAND AND WHITESIDE 
  COUNTIES
  ROCK RIVER AT MOLINE AFFECTING HENRY AND ROCK ISLAND COUNTIES

.PERIODS OF THUNDERSTORMS TONIGHT THROUGH MONDAY ARE EXPECTED TO RESULT 
IN HEAVY RAINFALL OVER PORTIONS OF EASTERN IOWA AND NORTHERN 
ILLINOIS...INCLUDING THE ROCK AND PECATONICA RIVER BASINS. THESE RIVERS
ARE FORECAST TO SEE SIGNIFICANT RISES IN THE NEXT FEW DAYS. HOWEVER...
IT SHOULD BE NOTED THAT THESE FORECASTED RIVER LEVELS ARE BASED ON 
WIDESPREAD RAINFALL AMOUNTS OF 1.5 TO 2.5 INCHES. IF OBSERVED RAINFALL IS
LOWER THEN THESE RIVER LEVELS WILL ALSO BE LOWER. 

SAFETY MESSAGE...ADDITIONAL INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/QUADCITIES.

ILC177-201409-
/O.EXT.KDVN.FL.W.0021.070820T1423Z-000000T0000Z/
/FEEI2.2.ER.070820T1423Z.070821T0000Z.000000T0000Z.UU/
909 PM CDT SUN AUG 19 2007

...FLOOD WARNING NOW IN EFFECT FROM MONDAY MORNING UNTIL FURTHER 
NOTICE ...

THE FLOOD WARNING CONTINUES FOR
  THE PECATONICA RIVER AT FREEPORT.
* FROM MONDAY MORNING UNTIL FURTHER NOTICE.
* AT  8:30 PM SUNDAY THE STAGE WAS 7.0 FEET. 
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE MORNING AND 
  CONTINUE TO RISE TO NEAR 15.1 FEET BY TOMORROW EVENING.
* IMPACT...AT 14 FEET...STREET FLOODING OCCURS IN FREEPORT AND WATER 
  AFFECTS A FEW BACK YARDS. WATER ALSO AFFECTS RAILROAD TRACKS IN 
  FREEPORT AND NEAR RIDOTT.
* IMPACT...AT 13 FEET...WATER AFFECTS SEWERS IN LOW LYING SECTIONS OF
  FREEPORT.

$$

ILC195-201409-
/O.EXT.KDVN.FL.W.0022.070820T2107Z-000000T0000Z/
/CMOI2.3.ER.070820T2107Z.070822T0600Z.000000T0000Z.UU/
909 PM CDT SUN AUG 19 2007

...FLOOD WARNING NOW IN EFFECT FROM MONDAY AFTERNOON UNTIL FURTHER 
NOTICE ...

THE FLOOD WARNING CONTINUES FOR
  THE ROCK RIVER AT COMO.
* FROM MONDAY AFTERNOON UNTIL FURTHER NOTICE.
* AT  8:30 PM SUNDAY THE STAGE WAS 4.6 FEET. 
* MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW AFTERNOON AND CONTINUE 
  TO RISE TO NEAR 14.5 FEET BY EARLY WEDNESDAY MORNING.

$$

ILC073-161-195-201409-
/O.EXT.KDVN.FL.W.0023.070821T1030Z-000000T0000Z/
/JOSI2.3.ER.070821T1030Z.070823T1800Z.000000T0000Z.UU/
909 PM CDT SUN AUG 19 2007

...FLOOD WARNING NOW IN EFFECT FROM LATE MONDAY NIGHT UNTIL FURTHER 
NOTICE ...

THE FLOOD WARNING CONTINUES FOR
  THE ROCK RIVER NEAR JOSLIN.
* FROM LATE MONDAY NIGHT UNTIL FURTHER NOTICE.
* AT  8:30 PM SUNDAY THE STAGE WAS 7.4 FEET. 
* MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY MORNING AND CONTINUE TO 
  RISE TO NEAR 18.2 FEET BY THURSDAY EARLY AFTERNOON.
* IMPACT...AT 12.5 FEET...WATER AFFECTS SOME SUMMER COTTAGES ALONG THE 
  RIVER.
* IMPACT...AT 12.0 FEET...WATER AFFECTS LOW LYING AGRICULTURAL LAND.

$$

ILC073-161-201409-
/O.EXT.KDVN.FL.W.0024.070822T0000Z-000000T0000Z/
/MLII2.3.ER.070822T0000Z.070824T1200Z.000000T0000Z.NR/
909 PM CDT SUN AUG 19 2007

...FLOOD WARNING NOW IN EFFECT FROM TUESDAY EVENING UNTIL FURTHER 
NOTICE ...

THE FLOOD WARNING CONTINUES FOR
  THE ROCK RIVER AT MOLINE.
* FROM TUESDAY EVENING UNTIL FURTHER NOTICE.
* AT  8:30 PM SUNDAY THE STAGE WAS 9.2 FEET. 
* MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY EVENING AND CONTINUE TO 
  RISE TO NEAR 15.8 FEET BY FRIDAY MORNING.
* IMPACT...AT 12.0 FEET...WATER AFFECTS RESIDENCES NEAR THE 27TH STREET
  BRIDGE.

$$

&& 


IN TABLE FORMAT...OBSERVATIONS AND OFFICIAL NWS FORECASTS...IN FEET.


                              OBSERVED        TUE   WED   THU
LOCATION                 FS   STG DAY TIME  08/21 08/22 08/23
                                             7 AM  7 AM  7 AM
PECATONICA RIVER
 FREEPORT              13.0   7.0 SUN 08 PM  14.9  14.5  14.7  
ROCK RIVER
 COMO                  10.0   4.6 SUN 08 PM  13.7  14.3  13.3  
 JOSLIN                12.0   7.4 SUN 08 PM  12.3  16.4  17.9  
 MOLINE                12.0   9.2 SUN 08 PM  10.5  13.5  15.3
000 
WGUS83 KDVN 200942
FLSDVN
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
442 AM CDT MON AUG 20 2007

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ILLINOIS...

  PECATONICA RIVER AT FREEPORT AFFECTING STEPHENSON COUNTY
  ROCK RIVER AT COMO AFFECTING WHITESIDE COUNTY
  ROCK RIVER NEAR JOSLIN AFFECTING HENRY...ROCK ISLAND AND WHITESIDE 
  COUNTIES
  ROCK RIVER AT MOLINE AFFECTING HENRY AND ROCK ISLAND COUNTIES

.AN EXTENDED PERIOD OF WET WEATHER IS EXPECTED DURING THE WEEK. HEAVY RAIN
OCCURRED SATURDAY NIGHT AND SUNDAY MORNING ACROSS THE SOUTHERN PARTS OF
MINNESOTA AND WISCONSIN. THIS HEAVY RAIN ALONG THE POTENTIAL FOR 2 OR 3
SIGNIFICANT RAIN EVENTS DURING THE WEEK WILL RESULT IN SIGNIFICANT RISES ON
MANY AREA RIVERS.

IT IS IMPORTANT TO NOTE THAT RIVER FORECASTS ARE HIGHLY DEPENDENT ON WHEN...
WHERE...AND HOW MUCH RAIN FALLS DURING THE NEXT SEVERAL DAYS. USERS OF RIVER
FORECASTS NEED TO BE AWARE THAT RIVER CREST FORECASTS WILL FLUCTUATE...
POSSIBLY SIGNIFICANTLY...OVER THE NEXT 3 TO 5 DAYS.

SAFETY MESSAGE...ADDITIONAL INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/QUADCITIES.

ILC177-202142-
/O.EXT.KDVN.FL.W.0021.070822T0128Z-070826T1400Z/
/FEEI2.1.ER.070822T0128Z.070824T0000Z.070826T0200Z.UU/
442 AM CDT MON AUG 20 2007

...FLOOD WARNING NOW IN EFFECT FROM TUESDAY EVENING TO SUNDAY MORNING 
...

THE FLOOD WARNING CONTINUES FOR
  THE PECATONICA RIVER AT FREEPORT.
* FROM TUESDAY EVENING TO SUNDAY MORNING ...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  3:30 AM MONDAY THE STAGE WAS 7.7 FEET. 
* MINOR FLOODING IS FORECAST.
* RECENT ACTIVITY...THESE FORECASTS ARE HIGHLY DEPENDENT ON FORECAST
  RAINFALL AND WILL LIKELY CHANGE DURING THE WEEK.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EVENING AND CONTINUE TO
  RISE TO NEAR 13.6 FEET BY THURSDAY EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY SATURDAY BEFORE MIDNIGHT.
* IMPACT...AT 13.0 FEET...WATER AFFECTS SEWERS IN LOW LYING SECTIONS OF
  FREEPORT.

$$

ILC195-202142-
/O.EXT.KDVN.FL.W.0022.070821T1908Z-070825T0712Z/
/CMOI2.2.ER.070821T1908Z.070823T0000Z.070824T1912Z.UU/
442 AM CDT MON AUG 20 2007

...FLOOD WARNING NOW IN EFFECT FROM TUESDAY AFTERNOON TO LATE FRIDAY 
NIGHT ...

THE FLOOD WARNING CONTINUES FOR
  THE ROCK RIVER AT COMO.
* FROM TUESDAY AFTERNOON TO LATE FRIDAY NIGHT ...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT  3:30 AM MONDAY THE STAGE WAS 5.0 FEET. 
* MODERATE FLOODING IS FORECAST.
* RECENT ACTIVITY...THESE FORECASTS ARE HIGHLY DEPENDENT ON FORECAST
  RAINFALL AND WILL LIKELY CHANGE DURING THE WEEK.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EARLY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 11.7 FEET BY WEDNESDAY EVENING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY FRIDAY EARLY AFTERNOON.

$$

ILC073-161-195-202142-
/O.EXT.KDVN.FL.W.0023.070821T2343Z-000000T0000Z/
/JOSI2.2.ER.070821T2343Z.070824T1200Z.000000T0000Z.UU/
442 AM CDT MON AUG 20 2007

...FLOOD WARNING NOW IN EFFECT FROM TUESDAY EVENING UNTIL FURTHER 
NOTICE ...

THE FLOOD WARNING CONTINUES FOR
  THE ROCK RIVER NEAR JOSLIN.
* FROM TUESDAY EVENING UNTIL FURTHER NOTICE .
* AT  3:30 AM MONDAY THE STAGE WAS 7.4 FEET. 
* MODERATE FLOODING IS FORECAST.
* RECENT ACTIVITY...THESE FORECASTS ARE HIGHLY DEPENDENT ON FORECAST
  RAINFALL AND WILL LIKELY CHANGE DURING THE WEEK.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EVENING AND CONTINUE TO
  RISE TO NEAR 16.2 FEET BY FRIDAY MORNING.
* IMPACT...AT 14.0 FEET...WATER AFFECTS RESIDENCES IN OUTLYING AREAS 
  IMMEDIATELY ALONG THE RIVER...INCLUDING BASEMENTS...YARDS...
  DRIVEWAYS AND ACCESS ROADS.
* IMPACT...AT 13.7 FEET...WATER AFFECTS BARSTOW ROAD BETWEEN BARSTOW 
  AND OSBORN.
* IMPACT...AT 13.0 FEET...FLOODING OF UNPROTECTED AGRICULTURAL LAND 
  OCCURS. WATER ALSO AFFECTS LUNDEEN/S LANDING CAMPGROUND.
* IMPACT...AT 12.5 FEET...WATER AFFECTS SOME SUMMER COTTAGES ALONG THE 
  RIVER.
* IMPACT...AT 12.0 FEET...WATER AFFECTS LOW LYING AGRICULTURAL LAND.


$$

ILC073-161-202142-
/O.EXT.KDVN.FL.W.0024.070822T1100Z-000000T0000Z/
/MLII2.2.ER.070822T1100Z.070825T0000Z.000000T0000Z.NO/
442 AM CDT MON AUG 20 2007

...FLOOD WARNING NOW IN EFFECT FROM WEDNESDAY MORNING UNTIL FURTHER 
NOTICE ...

THE FLOOD WARNING CONTINUES FOR
  THE ROCK RIVER AT MOLINE.
* FROM WEDNESDAY MORNING UNTIL FURTHER NOTICE .
* AT  3:30 AM MONDAY THE STAGE WAS 9.3 FEET. 
* MODERATE FLOODING IS FORECAST.
* RECENT ACTIVITY...THESE FORECASTS ARE HIGHLY DEPENDENT ON FORECAST
  RAINFALL AND WILL LIKELY CHANGE DURING THE WEEK.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY WEDNESDAY MORNING AND CONTINUE 
  TO RISE TO NEAR 14.0 FEET BY FRIDAY EVENING.
* IMPACT...AT 13.5 FEET...WATER AFFECTS 60TH STREET SOUTH OF JOHN DEERE
  ROAD IN MOLINE AND GREEN VALLEY PARK. WATER IS ALSO ON CANAL ROAD ON
  BIG ISLAND.
* IMPACT...AT 13.0 FEET...WATER AFFECTS HOMES ON SOUTH SHORE DRIVE IN 
  MOLINE AND CUTS OFF ACCESS TO HOMES EAST OF THE I-74 BRIDGE. WATER 
  AFFECTS VANDRUFF/S ISLAND IN ROCK ISLAND AND 7TH STREET IN COAL 
  VALLEY.
* IMPACT...AT 12.5 FEET...WATER AFFECTS RESIDENCES IN THE FRIENDSHIP 
  FARM AREA.
* IMPACT...AT 12.0 FEET...WATER AFFECTS RESIDENCES NEAR THE 27TH STREET
  BRIDGE.


$$

&& 


IN TABLE FORMAT...OBSERVATIONS AND OFFICIAL NWS FORECASTS...IN FEET.


                              OBSERVED        TUE   WED   THU
LOCATION                 FS   STG DAY TIME  08/21 08/22 08/23
                                             7 AM  7 AM  7 AM
PECATONICA RIVER
 FREEPORT              13.0   7.7 MON 03 AM  12.1  13.3  13.6  
ROCK RIVER
 COMO                  10.0   5.0 MON 03 AM   9.0  11.4  11.6  
 JOSLIN                12.0   7.4 MON 03 AM  10.0  13.5  15.3  
 MOLINE                12.0   9.3 MON 03 AM   9.9  12.1  13.4
000 
WGUS83 KDVN 201700
FLSDVN
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1200 PM CDT MON AUG 20 2007

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
ILLINOIS...

  ROCK RIVER AT COMO AFFECTING WHITESIDE COUNTY

.THOUGH HIGH WATER IS EXPECTED AT THE ROCK RIVER NEAR COMO...THE
RAINFALL THAT WAS FORECAST LAST NIGHT WAS NOT AS HEAVY AS EXPECTED.  
THE FLOOD WARNING WILL BE CANCELLED AND REPLACED WITH A FLOOD ADVISORY
FOR AN EXPECTED RISE NEAR BUT NOT TO FLOOD STAGE.

SAFETY MESSAGE...ADDITIONAL INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/QUADCITIES.

ILC195-201730-
/O.CAN.KDVN.FL.W.0022.000000T0000Z-070825T0712Z/
/CMOI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1200 PM CDT MON AUG 20 2007

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE ROCK RIVER AT COMO.
* AT 11:30 AM MONDAY THE STAGE WAS 5.9 FEET. 
* RECENT ACTIVITY...THE RIVER IS RISING IN RESPONSE TO HEAVY RAIN
  OVERNIGHT.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE WITH A VALUE OF 9.6
  FEET WEDNESDAY MORNING. 


$$

&& 


IN TABLE FORMAT...OBSERVATIONS AND OFFICIAL NWS FORECASTS...IN FEET.


                              OBSERVED        TUE   WED   THU
LOCATION                 FS   STG DAY TIME  08/21 08/22 08/23
                                             7 AM  7 AM  7 AM
ROCK RIVER
 COMO                  10.0   5.9 MON 11 AM   7.9   9.6   9.4

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Aug 19, 11:13 AM CDT, 3 hours 44 minutes earlier.

Area forecast discussion, Aug 19, 11:13 AM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1113 AM CDT SUN AUG 19 2007

.UPDATE...
14Z SURFACE ANALYSIS SHOWED SURFACE BOUNDARY STALLED OUT ROUGHLY
FROM ABOUT PRINCETON IL...THROUGH MUSCATINE...TO ABOUT BELLE
PLAINE AND NW INTO N CENTRAL IA. NOCTURNAL MCS THAT CAUSED
FLOODING NORTH OF CWA ALONG 850 MB FRONT CONTINUES TO DISSIPATE
IN PLACE. 12Z UPPER AIR ANALYSIS INDICATED REMNANTS OF TROPICAL
SYSTEM OVER N CENTRAL OK WITH BROAD WARM...MOIST ADVECTION ZONE
DRIVEN BY 35KT MID LEVEL JET ROUNDING THE WEAK H5 CYCLONE. THIS
WAS PRODUCING WIDESPREAD HEAVY SHOWERS AND FEW THUNDERSTORMS OVER
NORTHERN MO INTO SE IA...EXTENDING EAST ALONG THE SURFACE BOUNDARY
INTO NORTHERN IL. HEAVY RAINFALL RATES IN THESE SHOWERS MAY CAUSE
SOME URBAN/SMALL STREAM TYPE FLOODING TODAY...BUT THEY APPEAR TO BE
PROGRESSIVE NATURE AND NO REAL TRAINING SO FAR. MAIN EVENT STILL
LOOKS TO BE TONIGHT. REMNANTS OF OK SYSTEM SLIDES NORTHEAST WITH
MCS AND HEAVY RAINFALL THAT LATEST MODEL RUNS TAKE AIM ON MAINLY
NORTHEAST CWA OR POSSIBLY AREAS FURTHER EAST.

HAVE UPDATED FORECAST TO SHIFT HIGHEST POPS THIS AFTERNOON FOR
CENTRAL AND SOUTHERN CWA WHERE INCOMING FORCING AND MOISTURE
ADVECTION WILL CONTINUE SHOWERS AND FEW THUNDERSTORMS. DO NOT SEE
MUCH MOVEMENT IN SURFACE FRONTAL BOUNDARY TODAY AND ADJUSTED
TEMPERATURES AND DEWPOINTS ACCORDINGLY. LITTLE THREAT FOR FLASH
FLOODING IN NORTHERN HALF OF CWA THIS AFTERNOON...BUT MAY BE
NEEDED THERE TONIGHT AND WILL KEEP IN PLACE TO AVOID CONFUSION.
COULD SEE SOME SHORT TERM HEAVY RAINFALL RATES IN CENTRAL AND
SOUTH...BUT NOT EXPECTING FLOODING ISSUES THERE SINCE THIS AREA
HAS NOT SEEN RECENT RAINFALL.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR BENTON-BUCHANAN-
     CEDAR-CLINTON-DELAWARE-DUBUQUE-IOWA-JACKSON-JOHNSON-JONES-
     LINN-MUSCATINE-SCOTT.

IL...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR BUREAU-CARROLL-
     HENRY IL-JO DAVIESS-PUTNAM-ROCK ISLAND-STEPHENSON-WHITESIDE.

MO...NONE.
&&

SHEETS
Hazardous weather outlook, Aug 19, 5:00 AM CDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
500 AM CDT SUN AUG 19 2007

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-201000-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
500 AM CDT SUN AUG 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL DEVELOP AND BECOME MORE NUMEROUS TODAY AND
TONIGHT ACROSS THE ENTIRE AREA. CURRENT INFORMATION SUGGESTS THAT
THESE STORMS WILL NOT BE SEVERE.

THERE IS A THREAT OF HEAVY RAIN TODAY AND TONIGHT FOR AREAS ALONG
AND NORTH OF INTERSTATE 80 WHERE A FLASH FLOOD WATCH IS NOW IN
EFFECT. RAINFALL RATES TONIGHT COULD EXCEED 2 INCHES PER HOUR.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY...A NEARLY STATIONARY FRONT COMBINED WITH MOISTURE STREAMING
NORTH FROM THE REMAINS OF TROPICAL STORM ERIN WILL PRODUCE EPISODES
OF SHOWERS AND THUNDERSTORMS.  AT THIS TIME...LOCATIONS MAINLY NORTH
OF INTERSTATE 80 ARE MOST SUSCEPTIBLE FOR THUNDERSTORMS AND HEAVY
RAINS.

VERY HIGH MOISTURE LEVELS COULD RESULT IN FLASH FLOODING FROM
RAINFALL RATES UP TO THREE INCHES AN HOUR.  LOCATIONS ALONG AND
ESPECIALLY NORTH OF I-80 ARE EXPECTED TO RECEIVE 1 TO 4 PLUS INCH
RAIN AMOUNTS WITH EVEN ISOLATED HIGHER AMOUNTS POSSIBLE.  THE RISK OF
SEVERE WEATHER SHOULD BE MINIMIZED DUE TO LIMITED INSTABILITY FROM
THE VERY MOIST AIR AND EXCEPTIONALLY HIGH FREEZING LEVELS.  A FLASH
FLOOD WATCH HAS BEEN ISSUED UNTIL 1 PM CDT MONDAY.   SEE LOCAL OFFICE
HYDROLOGIC PRODUCTS FOR MORE INFORMATION.

TUESDAY THROUGH FRIDAY...THE FRONT WILL CONTINUE TO LINGER NEAR THE
AREA.  THIS WILL RESULT IN MORE EPISODES OF SHOWERS AND THUNDERSTORMS
WITH THE RISK OF ADDITIONAL HEAVY RAINFALL AND LOCALIZED FLOODING
FROM RAIN SOAKED SURFACES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.  PLEASE
REPORT HEAVY RAINFALL AMOUNTS AND FLOODING TO THE NOAA NWS FORECAST
OFFICE IN THE QUAD CITIES.

08/NICHOLS

In the hours before

Local storm report, Aug 19, 9:15 AM CDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
915 AM CDT SUN AUG 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     HEAVY RAIN       PARK VIEW               41.69N 90.54W
08/19/2007  M0.50 INCH       SCOTT              IA   NWS EMPLOYEE

            ONE HALF INCH OF RAIN IN 6 MINUTES. MINOR STREET
            FLOODING.

&&

JH2
Special weather statement, Aug 19, 11:22 AM CDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1122 AM CDT SUN AUG 19 2007

IAZ067-068-078-ILZ015-024-191830-
MUSCATINE-SCOTT-LOUISA-ROCK ISLAND-MERCER-
INCLUDING THE CITIES OF...MUSCATINE...BETTENDORF...DAVENPORT...
WAPELLO...MOLINE...ROCK ISLAND...ALEDO
1122 AM CDT SUN AUG 19 2007

...THUNDERSTORMS WITH HEAVY DOWNPOURS MOVING INTO THE QUAD CITIES...

THUNDERSTORMS WITH HEAVY RAINFALL WILL MOVE INTO MUSCATINE AND QUAD
CITIES AREA BETWEEN 1130 AM AND 1 PM. VERY HEAVY DOWNPOURS...
WITH AMOUNTS UP TO 1 INCH IN LESS THAN 30 MINUTES MAY RESULT IN
MINOR STREET FLOODING AND POOR VISIBILITY.

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF EASTERN IOWA AND
NORTHWEST ILLINOIS INCLUDING MUSCATINE...SCOTT...AND ROCK ISLAND
COUNTIES UNTIL MONDAY AFTERNOON.

MOTORISTS SHOULD AVOID DRIVING THROUGH STANDING WATER. SLOW DOWN
AND USE HEADLIGHTS WHEN DRIVING IN HEAVY RAIN. KEEP CHILDREN AND
PETS AWAY FROM STORM DRAINS AND DRAINAGE DITCHES.

SHEETS
Special weather statement, Aug 19, 1:01 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
101 PM CDT SUN AUG 19 2007

ILZ016>018-192015-
HENRY IL-BUREAU-PUTNAM-
INCLUDING THE CITIES OF...KEWANEE...PRINCETON...HENNEPIN
101 PM CDT SUN AUG 19 2007

...THUNDERSTORMS WITH HEAVY RAINFALL FROM THE QUAD CITIES TO PRINCETON...

SCATTERED THUNDERSTORMS EXTENDING WEST TO EAST ALONG INTERSTATE 80
FROM THE QUAD CITIES TO PRINCETON WILL CONTINUE TO IMPACT THE AREA
WITH PERIODS OF HEAVY RAIN THROUGH 2 PM. RAINFALL RATES AS HIGH AS
1.5 INCHES IN LESS THAN AN HOUR WILL RESULT IN PONDING WATER ON
ROADWAYS AND VERY POOR VISIBILITY. AS STORMS MOVE REPEATEDLY OVER
THE SAME AREAS...RAINFALL AMOUNTS AS HIGH AS 2 TO 3 INCHES WILL BE
POSSIBLE. THIS MAY RESULT IN RAPID RISES ON SMALL STREAMS AND
STREET FLOODING.

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR PORTIONS OF NORTHWEST
ILLINOIS INCLUDING HENRY...BUREAU AND PUTNAM COUNTIES UNTIL MONDAY
AFTERNOON.

MOTORISTS SHOULD AVOID DRIVING THROUGH STANDING WATER. SLOW DOWN
AND USE HEADLIGHTS WHEN DRIVING IN HEAVY RAIN. KEEP CHILDREN AND
PETS AWAY FROM STORM DRAINS AND DRAINAGE DITCHES.

DLS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 3:38 AM CDTFlash Flood WatchDVNBureau, Carroll, Hancock, Henderson, Henry, Jo Daviess and 7 more6 days
Aug 19, 2:57 PM CDTRiver Flood WarningDVNStephenson17 days
Aug 19, 2:57 PM CDTRiver Flood WarningDVNHenry, Rock Island, Whiteside18 days
Aug 19, 2:57 PM CDTRiver Flood WarningDVNHenry, Rock Island16 days

Nearby

River Flood Warnings in Illinois, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.